MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD PHOENIX¿ AUTOMATED MICROBIOLOGY SYSTEM; SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION

BECTON, DICKINSON & CO. (SPARKS) BD PHOENIX¿ AUTOMATED MICROBIOLOGY SYSTEM; SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Model Number 441007
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: a device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that during use with the bd epicenter¿ single user software, erroneous results were obtained.There was no report of patient impact.The following information was provided by the initial reporter: customer reports that qc is being marked as "review" but meropenem/vaporbactam, cpo screen and cpo classification show as "pass" phoenix 100 logs show panels failed cpo classification but epicenter and phoenix software interface are showing as pass.
 
Additional Manufacturer Narrative
The following fields have been corrected: b5.Description of event or problem: it was reported that during use with the bd phoenix¿ automated microbiology system, erroneous results were obtained.There was no patient impact.The following information was provided by the initial reporter: customer reports that qc is being marked as "review" but meropenem/vaporbactam, cpo screen and cpo classification show as "pass" phoenix 100 logs show panels failed cpo classification but epicenter and phoenix software interface are showing as pass.D1.Medical device brand name: bd phoenix¿ automated microbiology system d2a.Common device name: bd phoenix¿ automated microbiology system d2b.Medical device type: lon d4.Medical device catalog #: 448100 medical device serial #: (b)(6) unique device identifier (udi) #: (b)(4).G4.510k #: k020321; k040099; k131331 h4.Device manufacture date: 25-may-2022.
 
Event or Problem Description
It was reported that during use with the bd phoenix¿ automated microbiology system, erroneous results were obtained.There was no patient impact.The following information was provided by the initial reporter: customer reports that qc is being marked as "review" but meropenem/vaporbactam, cpo screen and cpo classification show as "pass" phoenix 100 logs show panels failed cpo classification but epicenter and phoenix software interface are showing as pass.
 
Additional Manufacturer Narrative
Investigation summary.Customer reports that qc is being marked as "review" but meropenem/vaporbactam, cpo screen and cpo classification show as "pass" (p/n 448100, s/n (b)(6).Occasionally, the result will yield a qc status of ¿review¿ but the qc lab report does not identify which aspect of the qc testing has failed.The special messages will state: the cpo enteric +/- test on the panel passed qc.The cpo enteric classification test on the panel passed qc.The qc ¿review¿ status is always correct and customers should treat this qc result as a failure.The qc ¿pass¿ status is also always correct and customers should treat this qc result as a pass.Per the bd phoenix and bd phoenix m50 user¿s manuals, a qc review status indicates that the panel has not passed.The qc organism should be repeated and local qc procedures should be followed.The issue with the incorrect qc special messages will be corrected with the release of pud v7.31 later this year.This is not a confirmed complaint of a bd product.Complaints for results were under statistical control for the month of december.No trends indicated.Device history record review is not required for standalone software.Complaints received for this device and reported condition will continue to be tracked and trended.
 
Event or Problem Description

Brand Name
BD PHOENIX¿ AUTOMATED MICROBIOLOGY SYSTEM
Common Device Name
SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15992902
Report Number1119779-2022-01498
Device Sequence Number14623055
Product Code LON
UDI-Device Identifier00382904481001
UDI-Public00382904481001
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
SEE H10
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/12/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number441007
Device Catalogue Number448100
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2022
Supplement Date Received by Manufacturer02/13/2023
03/14/2023
Initial Report FDA Received Date12/15/2022
Supplement Report FDA Received Date03/14/2023
06/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/25/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown